If you are concerned that your loved one may be addicted to Vyvanse, you should look for the signs of Vyvanse addiction. Because the drug causes strange behavior in those who abuse it heavily, it will be easy to recognize Vyvanse addiction in your loved one if you know what to look for.
Signs of Vyvanse Addiction
Vyvanse users are told not to take more of the drug than prescribed and not to take it at all if it hasn’t been prescribed to them. However, the effects of the drug cause many people to abuse it anyway. According to the NIDA Teen, “feeling of intense excitement and happiness” will occur if the individual is taking high doses of Vyvanse.
If your loved one is exhibiting the behavioral signs listed below, they may be addicted to Vyvanse.
- Extreme alertness
- Mood swings
- “Frenzied, abnormally excited mood” (NLM)
Addiction itself can cause other strange behaviors, such as:
- Hostility toward those who question the individual about their drug abuse
- Abusing Vyvanse when alone
- Only wanting to spend time with others who abuse Vyvanse
- Feeling apathy toward responsibilities or activities that were once very important to the individual
- Experiencing problems with performance in work or school or not even showing up for either
- Issues with relationships of any type over drug abuse
- Inability to stop abusing the drug, even if the person wants to
If you witness many of these signs and behaviors in your loved one, there is a strong possibility that they are addicted to Vyvanse. Also, someone who is addicted to the drug will likely exhibit many of the more severe physical side effects of Vyvanse use which, according to the NLM, are:
- Motor or facial tics
- Difficult speech
- Weakness or numbness of extremities
- Pounding heartbeat
- Chest pain
- Shortness of breath
- Extreme weight loss and malnutrition
- Excessive sweating
Dry mouth and stomach pain are also especially common for individuals who abuse Vyvanse, and addicts will experience these issues constantly.
How Do I Know It’s Addiction?
If your loved one abuses Vyvanse, they are already in danger of becoming addicted. But you can be sure it is addiction if they are unable to stop taking the drug on their own. Often, addicts become very good at hiding their addictions from others and this will be another sign, especially if you find pills hidden where you would not think to look.
Vyvanse addiction can also be caused very quickly by the act of taking the drugs in a binge-crash cycle. Many Vyvanse addicts do this, and it is a behavior that is easy to recognize. If your loved one seems excitable and very alert for several days in a row and then suddenly crashes and sleeps for a long time, this is a sign of them exhibiting a binge-crash cycle. It is very dangerous and can quickly lead to addiction.
If your loved one exhibits the behavior and physical symptoms listed above, it is very likely that they are already addicted to Vyvanse. Seeking treatment for them will be the next step.